November 6, 2010 at 11:51 pm #41093highsmithMember
Have any of you heard of this?
I am not endorsing it, simply trying to find any background on it.
StaceySeptember 14, 2010 at 9:22 pm #41092marionsModerator
Gary….our JeffG had addressed the referred pain you are describing. In his case, tumor enlargement created pressure on the nerves. Although, Jeff may have had more advanced disease he did however, find relieve with the application of radiation.
Gary, you are a wonderful advocate for your ex-wife. She is so very fortunate to have you involved in her care. Patients easily become overwhelmed with the enormous amount of information coming at them. They may feel a loss of control of their bodies which in turn may cause them to be fearful and anxious (amongst various other emotions.). This is where an advocate steps in. Similar to you, not many of us prepared to take on this role however; we do rise to the occasions, donSeptember 14, 2010 at 1:23 pm #41091
Good morning Tom, I have read many of your posts and like your approach and tenacity in dealing with this disease (and thanks to all your responses to my posts).
I have looked at the LEF website and will give them a call, sorry to hear about your bad experiance with the “magic” mushrooms like me you probably had high hopes for a good result.
My wife has been complaining lately of a non specific back pain below her right shoulder blade ? Wondering if this could be from the cancer going into her Liver?
She is going in to have a port installed this morning.
Supposed to start IMRT/Grt radiation on Thursday, which is the same day that we go back to the Oncologist to go over the results from her petscan last week and then I believe she starts On Gemzar/Cisplatin next week.
I still have mixed feelings about the whole chemo/radiation thing, I have tried to do my best to inform her about everything out there.
She still, even after 3 months (wow! That long all ready?) has not looked at this or any other websites…..prefers me to do all that stuff, which is fine but I hate to feel like I’m micro managing her life especially since she is my ex wife, hard to juggle that situation in regard to my marriage now, she was supportive at first but says she feels neglected, understandable given the time I’ve devoted to helping out my Kid’s Mom. I will have to do something to make her feel special ! But I have to do what I do, as Donna (my ex) has no one else.
Didn’t plan on being her caregiver, didn’t even know that term untill a month or so ago.
This site has been a godsend to me, found it early on but didn’t realize that there was a forum like this until a month ago.
Sorry to go off topic and rant like this, I guess sometimes we all need to let our feelings out sometimes.
I won’t lie, its been the toughest time of my life, I never knew I could cry so much, just comes over me in waves, I can’t imagine my kids without a Mom. this lady is so dear to me and loved by many, definitaly a very good woman,
even my wife now, Ann has all ways been on good terms with her, even shopping occasionally together.
So I will carry on and do what I have and continue to educate myself and inform her of all options and try not to preach (hard not to, when we know what we do).
At the end of the day its her life and her body, Have to respect that. One thing that I have learned on this website is that there is NO standard of treatment, every body must make there own decisions on the treatment that’s right for them.
I recently printed out and gave her a copy of the Desiderata to put on her fridge, Think it helped me as much as her !
Here’s a link to a good printable image: (url)http://inverhousemanor.ca/Invernews/Desiderata-1.JPG
Much thanks to all of you, all ways appreciate your advise to me and others too Marion.
Hope you all have a blessed day !……. GarySeptember 14, 2010 at 7:00 am #41090kentuckyjackMember
First. let me update you on my experience with coriolus versicolor–I had liver pains, quite literally when taking it, backed off a while, then went back on at a lower dosage, and when I upped the dosage, the liver pains came back. I mean real pains in the liver, no doubt.
I took the turkey tail /coriolus versicolor knowing that I had tested positive to yeast/mold allergy years back, and since mushrooms are in the same general category as yeast/mold/fungus, I knew I was taking a risk. My MD commented that something had caused 2 of my liver enzymes most closely ralated to liver damage or disease–to increase significantly since I started the mushrooms. I also read of a report out of Sloan-Kettering that although the mushrooms could be beneficial, there were a few reported instances of liver damage. So I discontinued the mushrooms.
Most people don’t have the allergy, and my response is in the extreme minority–just felt obligated to update you since I provided some information to you initially.
Otherwise for dosages of supplements I rely heavily on the telephone hotline to Life Extension Foundation and to the cancer supplementation protocols they share with me on request. Their cancer specialist–there are two Naturopathic Doctors– calls me back when I call in, and provides guidance as his time permits. I’d feel most comfortable suggesting that you contact L.E.F.rather than attempting to give you dosages my self. Every patient deserves to guidance of a professional in this area if possible. I’m still afraid to misguide someone else and cause harm.
God bless you and your ex-wife and all of yours.
-TomSeptember 13, 2010 at 4:35 am #41089
Thank you all for your response’s, well this week she is going to in to see the oncologist and radiologist in preparation for Gemzar/Cisplatin and IMRT to start in about a week (I think!) . My question now is this: She is taking a supplement regime similar to Andie’s (and many of you).
So now, I am wondering which of the supplements she should take (and dosage) and which are bad ?
I know there is not a lot of agreement amongst Doctors and the scientific /research community out there…….I have seen many conflicting reports,…….. ie: Selinium, Milk Thistle, Vitamin D/C/E and others…..Which supplements help with side effects from Chemo/Radiation ? Which ones Help/Negate the the effects ?
So what are you thoughts and experience’s with this? Thanks Gary.August 29, 2010 at 6:31 am #41088rowena32Member
I am taking LiverForce which consist of about 8 different mushrooms and trametes versicolor is one of them. I asked my naturopathic doctor about taking it after I read it on Andie’s list. She added it to the supplements I was taking, BUT she has had me to cut down on it while getting chemo. I am only to take it on my off week of chemo. It is so hard to know what to do, but it is nice that the ones on this board are so willing to share their experiences.
TheresaAugust 29, 2010 at 5:48 am #41087kentuckyjackMember
Among the many supplements my naturopathic cancer specialist at Life Extension Foundation has suggested is Coriolus Versicolor mushroom extract, also called turkey tail. I’ve had a little trouble with it–I may be allergic to mushrooms. That being said, I read that is it the standard treatment of choice for cancer in Japan, and China is developing their own version of it, as well. If you get cancer in Japan right now though, I think they pretty much give you the “turkey tail.” We’ll see how it works for me, if I can continue to take it. (I,m actually taking the Chinese version right now, known as PSP, but my next bottle is versicolor.)
God Bless you and yours–
TomAugust 28, 2010 at 6:35 pm #41086marionsModerator
capodad….I am not familiar with either, Turkey Tail, or Poly MVA however, I am hoping for someone to come forward and enlighten us all.
I much understand your struggle regarding the decision for treatments. I believe that there are no guarantees given for whichever way we chose to proceed; we do however, have the ability to educate ourselves and then make a decision based on the knowledge gained. Once the direction has been chosen, we then give it all our might with the hope of getting the upper hand in this fight. Patients need to remember that they are in control and that they can choose to halt all treatments at any time, if so desired.
It had been explained to me that bile ducts carry the toxins out of our body therefore; these cells inherently are quite resistant to treatments. However, we have seen patientAugust 28, 2010 at 2:40 pm #3935
My Wife has undergone an unsuccesful resection. Although they couldn’t remove any of the tumor, they did do a Roux-En-Y bypass. Now she is getting ready to start Chemo (Gemzar/Cisplatin) and Radiation (IMRT). I have got her to start a supplement regimen as per Andie’s great story.
My question is: has anybody had any experience with Trametes versicolor or “Turkey Tail” or Poly MVA ? A lot of what I am seeing/reading suggest that chemo and radiation is so deadly in itself that may be a more homopathic route is better as a treatment and for quality of life ?
This a persons life so how do you know which route to take?
Its not like you have the time to roll the dice and see what happens……….The medical community seems at a loss to find a cure or treatment, I am not a religious person but may be God did indeed give us all that we need, after all doesn’t impossible really mean knowledge not yet learned ?
Hope I/we get some more insight on this topic…………..
- You must be logged in to reply to this topic.